Alabama, 2005Damaging Wind in Alabama, August 15, 2005
August 15, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 15, 2:08 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 15, 2:08 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT MON AUG 15 2005
.DISCUSSION...
CURRENT RADAR SHOWING VERY ISOLATED STORMS ACROSS CENTRAL ALABAMA AT
THE MOMENT. WE SHOULD SEE A FEW MORE STORMS POP-UP AS WE
TRANSITION INTO THE EVENING HOURS...AND THEN DISSIPATE WITH THE
LOSS OF DAYTIME HEATING. LIKE YESTERDAY...WINDEX AND WET
MICROBURST SEVERITY INDICES ARE AS HIGH AS WE HAVE SEEN THIS
SUMMER.
ALTHOUGH THE PATTERN ACROSS US HAS CHANGED SOME...AS COMPARED TO
RECENT...WE CAN STILL EXPECT NEAR SAME RESULTS. ONE MINOR
DIFFERENCE WILL BE HEAT INDICES. HEAT INDICES WILL BE RUNNING
AROUND 100 TO 105 FOR THE NEXT COUPLE OF DAYS AS WEAK RIDGING
ALLOWS FOR A LITTLE LESS CLOUDS AND A LITTLE MORE EVAPORATIVE
COOKING. BROKEN RECORD SPEECH HERE...ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BE HEAVY RAIN PRODUCERS DUE TO HIGH PWS AND
WEAK STEERING CURRENTS.
WITH THAT SAID...NO SIGNIFICANT CHANGES TO THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 72 91 74 90 / 30 40 40 50
ANNISTON 72 93 73 90 / 30 40 40 50
BIRMINGHAM 73 93 74 90 / 20 40 40 50
TUSCALOOSA 73 95 75 93 / 20 40 30 50
CALERA 74 94 74 91 / 20 40 40 50
AUBURN 72 90 72 90 / 30 40 20 50
MONTGOMERY 73 94 74 92 / 30 50 30 50
TROY 72 91 73 91 / 40 50 30 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
JONES/90
Hazardous weather outlook, Aug 15, 12:16 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CDT MON AUG 15 2005
ALZ011>015-017>050-161816-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
116 PM CDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE
POSSIBLE ACROSS ALL OF CENTRAL ALABAMA BETWEEN 2 PM CDT AND
8 PM CDT...ESPECIALLY NORTHWEST OF A SELMA TO GADSDEN LINE.
THE COMBINATION OF VERY WARM...MOIST...AND UNSTABLE CONDITIONS WILL
ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON
ACROSS CENTRAL ALABAMA...MAINLY BETWEEN 2 PM CDT AND 8 PM CDT.
THERE IS A HIGH RISK FOR WET MICROBURSTS THIS AFTERNOON
ACROSS MUCH OF CENTRAL ALABAMA...PARTICULARLY NORTHWEST OF
A SELMA TO GADSDEN LINE. DAMAGING WINDS UP TO 60 MPH IS THE
MAIN HAZARD WITH ANY STRONG TO SEVERE STORM THAT DEVELOPS.
ALSO...LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES MAY
RESULT IN LOCALIZED FLOODING.
WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.
IN ADDITION...HEAT INDICES WILL MAY APPROACH 105 DEGREES THIS
AFTERNOON THROUGH 7 PM CDT WITH SURFACE TEMPERATURES BETWEEN
91 AND 96 DEGREES AND SURFACE DEWPOINTS IN THE LOWER TO MID 70S.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).
WHILE A FEW STRONG OR SEVERE THUNDERSTORMS MAY DEVELOP EACH
AFTERNOON...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
MBS/91
In the hours before
Special weather statement, Aug 15, 2:40 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON AUG 15 2005
ALZ048-152115-
RUSSELL-
340 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 415
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER HOLY TRINITY...MOVING SOUTHWEST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOLY TRINITY...
PITTSVIEW...GLENVILLE AND COTTONTON THROUGH 415 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF
SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS.
Special weather statement, Aug 15, 2:47 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT MON AUG 15 2005
ALZ014-152130-
WINSTON-
347 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL
430 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...
AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER POPLAR SPRINGS...MOVING SOUTHEAST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NATURAL BRIDGE...
LYNN...DOUBLE SPRINGS...POPLAR SPRINGS...AND ARLEY THROUGH
430 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES AND GUSTY WINS UP TO
45 MPH ARE POSSIBLE WITH THESE STORMS AS WELL.
MBS/91
Special weather statement, Aug 15, 3:32 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
432 PM CDT MON AUG 15 2005
ALZ050-152215-
BARBOUR-
432 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL
515 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM OVER BATESVILLE...MOVING SOUTH AT 25 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BATESVILLE...
CLAYTON...AND BAKERHILL THROUGH 515 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS
ARE LIKELY WITH THIS STORM AS WELL.
MBS/91
Special weather statement, Aug 15, 3:37 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT MON AUG 15 2005
ALZ049-152215-
PIKE-
437 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL
515 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM
APPROACHING THUNDERSTORMS...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 8 MILES EAST OF BANKS TO 12 MILES
SOUTHWEST OF TROY...MOVING SOUTH AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TROY...
LINWOOD...BANKS...AND BRUNDIDGE THROUGH 515 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
STRONG GUSTY WINDS ARE LIKELY WITH THESE STORMS AS WELL.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
MBS/91
Special weather statement, Aug 15, 4:13 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT MON AUG 15 2005
ALZ015-152245-
WALKER-
513 PM CDT MON AUG 15 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL
545 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER OAKMAN...MOVING SOUTHEAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PARRISH AND OAKMAN
THROUGH 545 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE LIKELY WITH
THIS STORM AS WELL.
MBS/91
Local storm report, Aug 15, 4:25 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 N CLAYTON 31.90N 85.45W
08/15/2005 BARBOUR AL LAW ENFORCEMENT
LAW ENFORCEMENT RECEIVED AT LEAST THREE CALLS OF TREES
BLOWN DOWN IN AND AROUND CLAYTON.
&&
LINHARESThunderstorm Wind, Barbour
- When
- August 15, 4:28 PM CST
- Where
- Barbour County, 5 mi E of Clio
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.717, -85.533
Several trees were blown down and a few large limbs were snapped off near Tyler Crossroads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473550.